Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 96, NWS Amarillo, TX

May 16, 20164 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 16, 2016, 9:44 PM CDT for 4 counties in Texas. It was in force for 76 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2016, 9:44 PM CDT (02:44 UTC)
Expired
May 16, 2016, 11:00 PM CDT
In force
76 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX

The radar

The Amarillo radar (KAMA), 56 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 9:45 PM CDTHAIL 1.75Pantex, TXHAIL TO THE SIZE OF GOLF BALLS AND 52 MPH WIND GUSTS REPORTED AT PANTEX.
May 16, 9:50 PM CDTHAIL 2.51 E Panhandle, TXHAIL TO THE SIZE OF TENNIS BALLS WAS FALLING EAST OF PANHANDLE WITH SOME FLOODING OF RURAL ROADS ALSO REPORTED.
May 16, 9:57 PM CDTHAIL 1.755 Wsw Panhandle, TXHAIL UP TO THE SIZE OF GOLF BALLS WAS FOUND ALONG US HIGHWAY 60 NEAR COUNTY ROAD J SOUTHWEST OF PANHANDLE. TIME ESTIMATED FROM RADAR.
May 16, 10:07 PM CDTHAIL 1.57 Wsw Panhandle, TXPING PONG BALL SIZE HAIL WAS REPORTED ALONG US HIGHWAY 60.
May 16, 10:17 PM CDTHAIL 1.258 Nne Claude, TXHAIL TO THE SIZE OF HALF DOLLARS WAS ACCUMULATING ON ROADWAYS ALONG WITH STANDING WATER 6 MILES E OF CONWAY NEAR INTERSTATE 40.
May 16, 10:32 PM CDTHAIL 14 Wnw Goodnight, TXQUARTER SIZE HAIL WAS FALLING NORTHWEST OF GOODNIGHT.
May 16, 10:54 PM CDTHAIL 12 S Claude, TXPOLICE DEPUTY REPORTED QUARTER SIZED HAIL FELL WITH STORM THAT PASSED OVER THE TOWN. NO HAIL DAMAGE TO REPORT. TIME ESTIMATED FROM DOPPLER RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 2:29 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1214 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.3
Supercell composite
16.5

Open this sounding in Storm Lab

The text

As transmitted.

557 
WUUS54 KAMA 170244
SVRAMA
TXC011-065-129-179-170400-
/O.NEW.KAMA.SV.W.0096.160517T0244Z-160517T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
944 PM CDT MON MAY 16 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
  CARSON COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHERN GRAY COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHWESTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 1100 PM CDT

* AT 944 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR PANHANDLE TO 7 MILES NORTH OF WASHBURN...MOVING
  EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           HAIL DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  PANHANDLE...CLARENDON...CLAUDE...WHITE DEER...GROOM...HOWARDWICK...
  WASHBURN...LAKE MCCLELLAN...GREENBELT LAKE...GOODNIGHT...ALANREED...
  KINGSMILL AND PANTEX.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 84 AND 137.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3515 10162 3558 10162 3555 10106 3544 10106
      3519 10065 3519 10054 3518 10054 3475 10109
TIME...MOT...LOC 0244Z 283DEG 28KT 3533 10134 3529 10161 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
5 follow-up statements
249 
WWUS54 KAMA 170253
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
953 PM CDT MON MAY 16 2016

TXC011-065-129-179-170400-
/O.CON.KAMA.SV.W.0096.000000T0000Z-160517T0400Z/
ARMSTRONG TX-CARSON TX-GRAY TX-DONLEY TX-
953 PM CDT MON MAY 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN ARMSTRONG...CARSON...SOUTHERN GRAY AND NORTHWESTERN
DONLEY COUNTIES...

AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PANHANDLE...
MOVING EAST AT 30 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED TENNIS BALL SIZE HAIL ONE
         MILE EAST OF PANHANDLE. GOLF BALL SIZE HAIL FELL AT PANTEX. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
         PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
PANHANDLE...CLARENDON...CLAUDE...WHITE DEER...GROOM...HOWARDWICK...
WASHBURN...LAKE MCCLELLAN...GREENBELT LAKE...GOODNIGHT...ALANREED...
KINGSMILL AND PANTEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3551 10162 3557 10146 3555 10106 3544 10106
      3519 10065 3519 10054 3518 10054 3475 10109
      3515 10162
TIME...MOT...LOC 0251Z 287DEG 26KT 3533 10132 

HAIL...2.50IN
WIND...60MPH
 
$$

BRB
859 
WWUS54 KAMA 170304
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1004 PM CDT MON MAY 16 2016

TXC011-065-129-179-170400-
/O.CON.KAMA.SV.W.0096.000000T0000Z-160517T0400Z/
ARMSTRONG TX-CARSON TX-GRAY TX-DONLEY TX-
1004 PM CDT MON MAY 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN ARMSTRONG...CARSON...SOUTHERN GRAY AND NORTHWESTERN
DONLEY COUNTIES...

AT 1003 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF WASHBURN TO NEAR WHITE DEER...MOVING
SOUTHEAST AT 25 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
         PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

THIS STORM PRODUCED GOLF BALL SIZE HAIL AS IT PASSED OVER PANTEX AND
TENNIS BALL SIZE HAIL JUST EAST OF PANHANDLE. 

LOCATIONS IMPACTED INCLUDE...
PANHANDLE...CLARENDON...CLAUDE...WHITE DEER...GROOM...HOWARDWICK...LAKE
MCCLELLAN...GREENBELT LAKE...GOODNIGHT...ALANREED AND KINGSMILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3542 10155 3556 10135 3555 10106 3544 10106
      3519 10065 3519 10054 3518 10054 3475 10109
      3509 10154
TIME...MOT...LOC 0303Z 304DEG 20KT 3518 10147 3540 10119 

HAIL...2.00IN
WIND...60MPH
 
$$

BRB
672 
WWUS54 KAMA 170315
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1015 PM CDT MON MAY 16 2016

TXC011-065-129-179-170400-
/O.CON.KAMA.SV.W.0096.000000T0000Z-160517T0400Z/
ARMSTRONG TX-CARSON TX-GRAY TX-DONLEY TX-
1015 PM CDT MON MAY 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...SOUTHERN GRAY AND
NORTHWESTERN DONLEY COUNTIES...

AT 1015 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF CLAUDE TO 4 MILES SOUTH OF WHITE
DEER...MOVING EAST AT 30 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
         PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
CLARENDON...CLAUDE...WHITE DEER...GROOM...HOWARDWICK...LAKE MCCLELLAN...
GREENBELT LAKE...GOODNIGHT...ALANREED AND KINGSMILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3477 10106 3517 10152 3550 10118 3550 10106
      3544 10106 3519 10065 3519 10054 3518 10054
TIME...MOT...LOC 0315Z 283DEG 25KT 3518 10137 3537 10116 

HAIL...2.00IN
WIND...60MPH
 
$$

BRB
097 
WWUS54 KAMA 170322
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1022 PM CDT MON MAY 16 2016

TXC011-065-129-179-170400-
/O.CON.KAMA.SV.W.0096.000000T0000Z-160517T0400Z/
ARMSTRONG TX-CARSON TX-GRAY TX-DONLEY TX-
1022 PM CDT MON MAY 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...SOUTHERN GRAY AND
NORTHWESTERN DONLEY COUNTIES...

AT 1020 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF CLAUDE TO 6 MILES SOUTHEAST OF
WHITE DEER...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. HAIL MAY 
         ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL. 

TRAINED WEATHER SPOTTERS REPORTED ACCUMULATION OF HAIL ON INTERSTATE
40 IMPACTING TRAVEL JUST EAST OF CONWAY. 

LOCATIONS IMPACTED INCLUDE...
CLARENDON...CLAUDE...WHITE DEER...GROOM...HOWARDWICK...LAKE MCCLELLAN...
GREENBELT LAKE...GOODNIGHT...ALANREED AND KINGSMILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3477 10106 3517 10152 3550 10118 3550 10106
      3544 10106 3519 10065 3519 10054 3518 10054
TIME...MOT...LOC 0320Z 283DEG 25KT 3518 10133 3536 10111 

HAIL...1.75IN
WIND...<50MPH
 
$$

BRB
236 
WWUS54 KAMA 170331
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1031 PM CDT MON MAY 16 2016

TXC011-065-129-179-170400-
/O.CON.KAMA.SV.W.0096.000000T0000Z-160517T0400Z/
ARMSTRONG TX-CARSON TX-GRAY TX-DONLEY TX-
1031 PM CDT MON MAY 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...SOUTHERN GRAY AND
NORTHWESTERN DONLEY COUNTIES...

AT 1030 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF WASHBURN TO 5 MILES WEST OF GROOM TO 9
MILES SOUTHEAST OF WHITE DEER...MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
         PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. HAIL MAY
         ACCUMULATE ON ROADWAYS. ACCUMULATING HAIL HAS BEEN REPORTED
         ON INTERSTATE 40 WHICH HAS IMPACTED TRAVEL. 
         

LOCATIONS IMPACTED INCLUDE...
CLARENDON...CLAUDE...GROOM...HOWARDWICK...LAKE MCCLELLAN...GREENBELT LAKE...
GOODNIGHT AND ALANREED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3527 10142 3527 10125 3543 10105 3519 10065
      3519 10054 3518 10054 3477 10106 3517 10152
TIME...MOT...LOC 0330Z 283DEG 21KT 3518 10149 3518 10121 3535 10103 

HAIL...1.75IN
WIND...60MPH
 
$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:42 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, May 16, 6:42 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
642 PM CDT MON MAY 16 2016

.Aviation...00z tafs

Flying conditions will degrade and remain poor overnight behind a
cold front that is knocking on the door. Thunderstorms will affect
KDHT and KGUY over the next few hours but KAMA should remain tstorm-
free...barely. Winds will be fairly staunch out of the NE through
most of the period. Cigs will drop to LIFR overnight and slowly
struggle through the day Tuesday to make it back to MVFR by the
afternoon.

Simpson
&&

.Prev Discussion... /Issued 609 PM CDT MON MAY 16 2016/

..Tornado Watch 177 in effect for the northwestern Texas Panhandle
through 10 PM CDT tonight...

Update...Severe Thunderstorms with a history of producing tornadoes
are located in Dallam County in the northwest Texas Panhandle.
Favorable mesoscale environment in place ahead of these storms have
prompted an issuance of Tornado Watch 177 for the northwestern Texas
Panhandle counties through 10 PM CDT tonight. All residents in the
area should have an ability to receive alerts as these storms
continue to move east to southeast at 35 MPH.

Bieda

Prev Discussion... /Issued 332 PM CDT MON MAY 16 2016/

Mesoscale Update...19z special sounding analysis and update...

A severe thunderstorm was located in Union County in ne NM and this
storm is meandering ESE. This storm/other storms will likely grow
upscale into a severe cluster that will move ese across the northern
half of the Panhandles with hail to golf balls and damaging winds the
greatest threats. This re-affirms the scenario discussed in the 1235
PM mesoscale AFD.

An interesting and potentially concerning boundary has formed and can
be analyzed from Quitaque-Silverton-Happy-Umbarger-Vega-Romero. This
baroclinic zone is a result of the very stable airmass (66F at KAMA)
over much of the ern half of the TX Panhandle meeting with sfc
temps in the 80s in the sw TX Panhandle (83F at Hereford). The 19z
KAMA sounding modified for conditions along the boundary results in a
narrow corridor of 2000+ J/kg MLCAPE in a more favorably sheared
environment than that of the nrn Panhandles. While convective
initiation in this area is much more conditional and uncertain, IF
(again a big if) a supercell was to form on or encounter this
boundary, the conceptual model for low level mesocyclogenesis along a
boundary may be met in a classic way. The cool side of this nearly
stationary boundary is modifying thermodynamically and Bunker's
right moving storm motion would result in mostly streamwise ingestion
of horizontal vorticity and a reasonably long residence time with the
potential for a storm to ride the boundary. Think that the overall
chance of a supercell forming on or encountering this boundary is
low, but it is an area that will be watched closely through the
evening, especially given that this corridor includes a population of
about 250,000 people.

Outside of the narrow corridor along and 30 miles to the ne of the
boundary, the tornado threat looks less.

Simpson/Beat

Short Term...Today and Tonight...See mesoscale update above for
details on severe thunderstorm potential. Current thinking is that
convection that has recently developed in southeast Colorado should
expand and eventually accelerate southeast as an MCS with wind and
hail the main threat. The more difficult part of the forecast is
further south along sharpening boundary. 19z sounding has been
launched and a mesoscale discussion talking about this observation
will be written and sent shortly. Convection should move east of the
area after midnight with only low chances lingering in post-frontal
northeasterly flow beneath rising mid-level heights.

BRB

Long Term...Tuesday through Sunday night...A slow moving upper level
low will dig down into the desert southwest on Tuesday, becoming an
open trough on Wednesday and moving across the combined Panhandles on
Thursday. The prior passage of a cold front will keep the area under
cold air advection, with high temperatures on Tuesday through
Thursday expected to be about 20 to 25 degrees below normal for this
time of year. Overcast skies on all days with overrunning moisture
flow into the area will help keep a lid on instability on Tuesday,
though the passage of the cold core low on Wednesday and Thursday may
bring a chance for isolated to scattered thunderstorms with shower
activity. At this time, concern for severe weather is limited during
this period.

A ridge of high pressure will move over the combined Panhandles and
bring a brief respite from shower and thunderstorm activity on
Friday. Skies should clear around midday Friday, with high
temperatures expected to be in the mid 70s to mid 80s areawide.
A long wave trough with associated upper low will push across the
Great Basin during the weekend. An approaching cold front on Saturday
will once again bring low level moisture advection to the region,
bringing the potential for thunderstorms on Saturday. Progression of
this system may be slow enough that a chance for thunderstorm
activity may persist through Sunday night. Based on the progged setup
of this system, there is some indication that a dry line could set up
in eastern New Mexico and far western portions of the combined
Panhandles Saturday and Sunday. Assessing instability parameters,
there is potential for 1000-1500 J/kg of MLCAPE with 0-6 km bulk
shear being a limiting factor as present guidance only shows 20-30
kts. We will continue to monitor the development of this pattern, as
this will be when the next chance of strong to severe weather may
exist.

Bieda

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

9/17
Hazardous weather outlook, May 16, 9:02 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
902 PM CDT MON MAY 16 2016

OKZ001>003-TXZ001>020-171415-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
902 PM CDT MON MAY 16 2016

...SEVERE THUNDERSTORM WARNING IN EFFECT FOR SOUTHERN AND
SOUTHEASTERN PORTIONS OF THE TEXAS PANHANDLE THROUGH 10 PM CDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE SOUTHERN AND
SOUTHEASTERN PORTIONS OF THE TEXAS PANHANDLE THROUGH 10 PM CDT THIS
EVENING. SEVERE THUNDERSTORMS ARE LOCATED ALONG A LINE FROM NORTH OF
AMARILLO NORTHEAST TO CANADIAN. THESE STORMS HAVE A HISTORY OF
PRODUCING HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WINDS IN EXCESS
OF 70 MPH...AND TORNADOES. STORM DIRECTION IS TO THE SOUTHEAST AT 35
TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES WEDNESDAY THROUGH SUNDAY. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME STORMS COULD BE
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH TONIGHT...WITH EMERGENCY
MANAGEMENT GROUPS RECOMMENDED FOR ACTIVATION IF THEY HAVE NOT
ALREADY DONE SO. SPOTTERS AND EMERGENCY MANAGEMENT GROUPS SHOULD
MONITOR FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION WEDNESDAY
THROUGH SUNDAY.

In the hours before

Local storm report, May 16, 8:48 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
848 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TSTM WND GST     21 S PERRYTON           36.09N 100.80W
05/16/2016  E70 MPH          OCHILTREE          TX   LAW ENFORCEMENT

            DEBRIS BLOWING ACROSS ROADWAY ON HIGHWAY 281.

&&

EVENT NUMBER AMA1600335

MJG
Local storm report, May 16, 8:52 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
852 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             6 N CANADIAN            36.00N 100.38W
05/16/2016  E1.00 INCH       HEMPHILL           TX   TRAINED SPOTTER

            ALSO ESTIMATED 60 MPH WIND GUSTS.

&&

EVENT NUMBER AMA1600336

MJG
Local storm report, May 16, 8:55 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
855 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             6 S MASTERSON           35.55N 101.96W
05/16/2016  E2.75 INCH       POTTER             TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1600337

MJG
Local storm report, May 16, 9:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
918 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TSTM WND DMG     CANADIAN                35.91N 100.38W
05/16/2016                   HEMPHILL           TX   LAW ENFORCEMENT

            TREES DOWN IN CANADIAN

&&

EVENT NUMBER AMA1600338

MJG
Local storm report, May 16, 9:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
923 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     6 E CANADIAN            35.92N 100.28W
05/16/2016  M74 MPH          HEMPHILL           TX   MESONET

&&

EVENT NUMBER AMA1600339

14
Local storm report, May 16, 9:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
940 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TORNADO          2 W LAKE MARVIN         35.89N 100.21W
05/16/2016                   HEMPHILL           TX   STORM CHASER

            TREES UPROOTED NEAR FM 2266 APPROXIMATELY 10 MILES SE
            OF CANADIAN WITH AN INTERMITTENT TORNADO.

&&

EVENT NUMBER AMA1600340

FENNER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:01 PM CDTSevere Thunderstorm WarningAMAMoore, Sherman59 min
May 16, 7:03 PM CDTSevere Thunderstorm WarningAMADallam, Hartley42 min
May 16, 7:29 PM CDTAreal Flood AdvisoryAMAMoore3 hr
May 16, 7:35 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts70 min
May 16, 7:40 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter80 min
May 16, 7:43 PM CDTAreal Flood AdvisoryAMAHansford, Hutchinson3 hr
May 16, 7:49 PM CDTSevere Thunderstorm WarningAMAHutchinson56 min
May 16, 8:18 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree, Roberts72 min
May 16, 8:21 PM CDTAreal Flood AdvisoryAMAOchiltree, Roberts3 hr
May 16, 8:37 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts53 min
May 16, 8:41 PM CDTSevere Thunderstorm WarningAMACarson, Potter64 min
May 16, 8:56 PM CDTTornado Warning Tornado observedAMAHemphill34 min
May 16, 9:15 PM CDTSevere Thunderstorm WarningAMAPotter30 min
May 16, 9:20 PM CDTAreal Flood AdvisoryAMAHemphill, Lipscomb, Roberts3 hr
May 16, 9:25 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler80 min
May 16, 9:29 PM CDTAreal Flood AdvisoryAMACarson, Gray, Wheeler3 hr
May 16, 9:29 PM CDTTornado WarningAMAHemphill16 min
May 16, 10:24 PM CDTAreal Flood AdvisoryAMAArmstrong, Donley3 hr
May 16, 10:47 PM CDTSevere Thunderstorm WarningAMAArmstrong, Collingsworth, Donley, Gray, Wheeler73 min
May 16, 11:59 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.